Universidad Complutense de Madrid
E-Prints Complutense

Periodic orbits of Hamiltonian systems and symplectic reduction

Impacto

Downloads

Downloads per month over past year

Ibort, A. and Martínez Ontalba, Celia (1996) Periodic orbits of Hamiltonian systems and symplectic reduction. Journal of physics A: Mathematical and general, 29 (3). pp. 675-687. ISSN 0305-4470

[img] PDF
Restringido a Repository staff only

167kB

Official URL: http://iopscience.iop.org/0305-4470/29/3/018


URLURL Type
http://www.iop.orgPublisher


Abstract

The notion of relative periodic orbits for Hamiltonian systems with symmetry is discussed and a correspondence between periodic orbits of reduced and unreduced Hamiltonian
systems is established. Variational principles with symmetries are studied from the point of view of symplectic reduction of the space of loops, leading to a characterization of reduced periodic orbits by means of the critical subsets of an action functional restricted to a submanifold of the loop space of the unreduced manifold. Finally, as an application, it is shown that if the
symplectic form ! has finite integral rank, then the periodic orbits of a Hamiltonian system on the symplectic manifold .M; !/ admit a variational characterization.


Item Type:Article
Uncontrolled Keywords:relative periodic orbits; Hamiltonian systems; symmetry; variational principles with symmetries; periodic orbits; critical subsets; unreduced manifold
Subjects:Sciences > Mathematics > Differential equations
ID Code:16809
Deposited On:23 Oct 2012 08:27
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page